Pennsylvania, 2003

Flash Flood in Pennsylvania, June 13 to 14, 2003

June 13 to 14, 2003 · NWS PBZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 13, 9:45 PM EST, 5 minutes earlier.

Area forecast discussion, Jun 13, 9:45 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1045 PM EDT FRI JUN 13 2003

ISSUING AN UPDATE TO ISSUE FFA. THIS WATCH WILL BE FOR THOSE AREAS
THAT ARE NOW SEEING HEAVY RAIN AND THOSE WHICH RECEIVED HEAVY RAIN
YESTERDAY. WITH CURRENT SLOW MOVING...TRAINING CELLS WITH HIGH PCPN
RATES...IT WILL NOT TAKE MUCH FOR ADDITIONAL FLOODING.

.PBZ...
MD...NONE.
OH...NONE.
PA...FFA TIL 10AM FOR PAZ007>009-013>016-022
WV...NONE
Hazardous weather outlook, Jun 13, 2:30 PM EST, 7 hours 20 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 PM EDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS ARE DEVELOPING ONCE AGAIN ACROSS THE
AREA TODAY. THERE IS A POSSIBILITY THAT THESE STORMS COULD PRODUCE
RAIN HEAVY ENOUGH TO CAUSE FLOODING. BECAUSE OF THIS...A FLOOD WATCH
IS IN EFFECT INTO THIS EVENING FOR ALL OF WESTERN PENNSYLVANIA...
...THE NORTHERN PANHANDLE OF WEST VIRGINIA...AND PORTIONS OF
NORTHERN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jun 13, 4:48 PM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
548 PM EDT FRI JUN 13 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    0.5E  CARNEGIE            PA   TORNADO
06/12/03   ALLEGHENY                      F0 TORNADO. MAXIMUM
                                          ESTIMATED WINDS OF 70 MPH.
                                          PATH LENGTH OF 3.5 MILES.
                                          PATH WIDTH OF 50 YDS.
Special weather statement, Jun 13, 9:15 PM EST, 35 minutes before
PAZ013-140215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1015 PM EDT FRI JUN 13 2003

...HEAVY RAIN MAY CAUSE LOCAL FLOODING...

SEVERAL CLUSTERS OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH
1130 PM. THE HEAVIEST RAINFALL WILL OCCUR ALONG AN AXIS FROM NORTH
OF BESSEMER TO EAST OF NEW CASTLE.

SOME AREAS MAY EXPERIENCE MORE THAN ONE PERIOD OF RAINFALL. THIS MAY
BRING LOCAL CREEKS NEAR BANKFUL. SUSTAINED HEAVY RAINFALL MAY
REQUIRE A FLASH FLOOD WARNING.

RESIDENTS SHOULD PAY ATTENTION TO THE WEATHER AND BE PREPARED TO
ACT...SHOULD A WARNING BE ISSUED.

BE ESPECIALLY CAREFUL AT NIGHT...ESPECIALLY WHEN DRIVING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Lawrence

When
June 13, 9:50 PM EST to June 14, 12:15 AM EST
Where
Lawrence County, New Castle
Reported by
EMERGENCY MANAGER
Coordinates
40.991, -80.334 (the zone’s center; the record gives no point)

Numerous roads flooded in the townships of Hickory, Neshannock, Union, and Mahoning.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364963.